Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2020, 11:40 PM EDT for Hunterdon County, New Jersey. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 31, 2020, 12:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County Hunterdon County, NJ
The radar
The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2515 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted.
038
WWUS81 KPHI 310340
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1140 PM EDT Thu Jul 30 2020
NJZ007-009-PAZ060>062-101-103-105-310430-
Hunterdon-Warren-Upper Bucks-Lehigh-Western Montgomery-Western
Chester-Northampton-Berks-
1140 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTERDON...SOUTHWESTERN
WARREN...SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...NORTHWESTERN
MONTGOMERY...NORTHWESTERN BUCKS...NORTH CENTRAL CHESTER AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
At 1139 PM EDT, a cluster of strong thunderstorms was located near
Perkasie, or 15 miles southeast of Allentown, moving northeast at 30
mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Allentown, Easton, Bethlehem, Pottstown, Forks, Emmaus, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown,
Royersford, Flemington, Fleetwood, Tinicum, Trappe, Hatfield and East
Greenville.
This includes the following highways...
Northeast Extension between mile markers 31 and 57.
Interstate 78 in Pennsylvania between mile markers 54 and 76.
Interstate 78 in New Jersey between mile markers 0 and 13.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4080 7510 4047 7483 4041 7499 4041 7504
4036 7510 4014 7563 4044 7591
TIME...MOT...LOC 0339Z 245DEG 27KT 4043 7527
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:29 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 30, 7:29 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 729 PM EDT Thu Jul 30 2020 .SYNOPSIS... A cold front approaching from the northwest is forecast to pass through our region tonight. Low pressure was located along the front in the middle Mississippi River Valley this afternoon. The low is expected to progress eastward and it should pass off the Mid Atlantic coast on Friday. Another low is anticipated to lift northeastward through the Ohio River Valley and the eastern Great Lakes over the weekend. Tropical Storm Isaias may affect our region in some way early in the new week. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... There are two systems to contend with as we move into the overnight. First, a nearly stationary boundary remains in place across southern New Jersey, Delaware, and Maryland. Meanwhile, a weak cold front is moving toward the area, moving across northern Pennsylvania presently. This weakening cold front is forecast to get absorbed by the stationary boundary later this evening, before a couple of waves of low pressure move along the boundary overnight. Showers and thunderstorms will likely increase in coverage later this evening and overnight as the strongest of the short waves moves across the area. Pops were raised across the entire CWA by 10 to 20 pct from earlier. CAPE values will remain unstable through this evening and overnight until the front sags farther south. PW values approach 2-2.5 inches, with the highest moisture forecast for southern New Jersey, Delaware, and Maryland. Periods of heavy rainfall will be possible, especially overnight through daybreak when the strongest of the short waves moves across the area. FFG guidance remains fairly high for most places, outside of the highly urban areas, around 2-3 inches/hour. Localized flooding is possible overnight. The strongest shear and wind field will remain north of the area where 45+ knots of shear are forecast. However, 25-35 knots of shear will remain across our area tonight. This could lead to some localized strong to perhaps severe storms, with the greatest threat damaging winds due to DCAPE values of 600-1000 J/kg. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Periods of showers and possible thunderstorms will continue into Friday as the frontal boundary slowly sags southward. Behind the front, additional short waves/vorticity impulses will move across the area, enhancing the rainfall chances. PW values will remain high across southern New Jersey, Delaware, and Maryland, so periods of moderate to heavy rainfall will continue to be a possibility. With the amount of cloud cover and rainfall, and winds being out of the northeast, temperatures will be below normal for most places, and may not make it out of the upper 70s to low 80s for most places. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... A frontal boundary should connect low pressure off the Mid Atlantic coast with low pressure in the middle Mississippi River Valley on Friday night. As the low off the coast moves farther away from us, the western low is expected to begin lifting the front northward. The low is anticipated to move up the lower Ohio River Valley on Saturday and over the eastern Great Lakes on Sunday. It should pull the front northward through our region on Sunday morning. We are expecting scattered showers and thunderstorms on Friday night, mainly in northeastern Maryland, Delaware and southern New Jersey, as the initial low moves farther out to sea. There may be a break in the potential for rain on Saturday in much of our area before the chance for showers and thunderstorms returns on Saturday night and Sunday with the warm front. There may be another slight decrease in the chance for precipitation from Sunday night into Monday morning, then the forecast is entirely dependent upon the progress of Tropical Storm Isaias. We will mention showers and a chance of thunderstorms for Monday night into Tuesday. However, there remains a good deal of uncertainty regarding the details on how the storm may impact our region, including the timing. It appears as though some improvement will take place for Wednesday into Thursday as a mid level trough building across the Great Lakes and the Northeast may bring somewhat drier air to our region. Highs are expected to favor the 85 to 90 degree range in much of our region during the period from Saturday through Thursday, with overnight lows mostly in the upper 60s and lower 70s. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This evening...VFR with increasing clouds and light winds. Later this evening-tonight...Shower and thunderstorms increase in coverage later this evening and overnight. VFR conditions are expected to give way to MVFR later in the night, with IFR conditions possible by daybreak Friday. Winds will shift from the west- southwest, to northwest, then north, then northeast. Friday...MVFR or IFR conditions will begin the day across the area, and persist through much of the day. A slow improvement is possible later in the day, but sub-VFR conditions are expected to persist through the daytime hours. Winds are expected to remain northeast 5- 10 knots through the day Friday. Outlook... Friday night...Mainly MVFR conditions. A chance of showers and thunderstorms, mostly around KILG, KMIV and KACY. Variable wind 6 knots or less. Medium confidence. Saturday...Mainly VFR. Northeast wind 5 to 10 knots becoming southeast. Medium confidence. Saturday night...Conditions lowering to MVFR/IFR with a chance of showers and thunderstorm. Southeast wind 5 to 10 knots becoming south. Medium confidence. Sunday...VFR/MVFR conditions with a chance of showers and thunderstorms. South to southwest wind increasing to 10 to 15 knots. Medium confidence. Sunday night and Monday...VFR/MVFR conditions with a chance of showers and thunderstorms. Southwest wind 5 to 10 knots. Medium confidence. Monday night...VFR/MVFR conditions with showers likely and a chance of thunderstorms. South to southwest wind 5 to 10 knots. Medium confidence. Tuesday...VFR/MVFR conditions with showers likely and a chance of thunderstorms. South to southeast wind 5 to 10 knots. Medium confidence. && .MARINE... Tonight-Friday...Wind and waves will remain below advisory levels through Friday, although winds could gust around 20 knots at times, and seas could approach 4 feet on Friday. There is a chance of showers and thunderstorms tonight through Friday, which could lead to locally higher winds and waves. Outlook... Friday night through Saturday night...No marine headlines are anticipated. Sunday and Sunday night...Waves on our ocean waters may build to 5 to 6 feet in the southerly flow. Monday through Tuesday...Tropical Storm Isaias may impact the coastal waters of Delaware and New Jersey in some way. The details remain uncertain. RIP CURRENTS... With seas 2-3 feet and a swell of 6-8 seconds, the rip current risk will remain low into Friday, but could approach moderate at times if seas approach 4 feet Friday afternoon. && .EQUIPMENT... The NOAA Weather Radio All-Hazards broadcast from Hibernia Park, Pennsylvania (Station WNG-704) remains off the air, but repairs are anticipated later this week. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Iovino Near Term...PO/Robertson Short Term...Robertson Long Term...Iovino Aviation...Iovino/PO Marine...Iovino Equipment...WFO PHI
Hazardous weather outlook, Jul 30, 3:41 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 341 PM EDT Thu Jul 30 2020 NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106-311945- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Northwestern Burlington-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 341 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms this evening and overnight will be capable of producing heavy rainfall which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms Friday will be capable of producing heavy rainfall which may lead to localized flooding. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-311945- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 341 PM EDT Thu Jul 30 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Showers and thunderstorms this evening and overnight will be capable of producing heavy rainfall which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms Friday will be capable of producing heavy rainfall which may lead to localized flooding. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-311945- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 341 PM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Depending on the eventual track, Tropical Storm Isaias could lead to some impacts early next week across the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 30, 11:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG 1 SSW SALEM 39.56N 75.48W
07/30/2020 SALEM NJ UTILITY COMPANY
POWER LINES DOWN NEAR SALEM HIGH SCHOOL.
TIME ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 30, 11:24 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 1 NE BARRINGTON 39.88N 75.04W
07/30/2020 CAMDEN NJ FIRE DEPT/RESCUE
DOWNED WIRES NEAR WHITMAN DRIVE. TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 30, 11:27 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 1 NNW NORRISTOWN 40.13N 75.34W
07/30/2020 MONTGOMERY PA COUNTY OFFICIAL
TREE DOWN NEAR THE INTERSECTION OF POPLAR
STREET AND ASTOR STREET IN NORRISTOWN. TIME
ESTIMATED FROM RADAR.
&&
CMSLocal storm report, Jul 30, 11:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1130 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG 1 NNW FAIRVIEW 39.79N 75.12W
07/30/2020 GLOUCESTER NJ UTILITY COMPANY
SEVERAL REPORTS OF POWER LINES DOWN IN THE
FAIRVIEW AND JERICHO AREA. TIME ESTIMATED
FROM RADAR.
&&
CMSLocal storm report, Jul 30, 11:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1138 PM EDT THU JUL 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND DMG 1 NNE GLOUCESTER TWP 39.83N 75.03W
07/30/2020 CAMDEN NJ FIRE DEPT/RESCUE
DOWNED WIRES ON SIGNEY LANE. TIME ESTIMATED
FROM RADAR.
&&
CMSSpecial weather statement, Jul 30, 11:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1140 PM EDT Thu Jul 30 2020
NJZ007-009-PAZ060>062-101-103-105-310430-
Hunterdon-Warren-Upper Bucks-Lehigh-Western Montgomery-Western
Chester-Northampton-Berks-
1140 PM EDT Thu Jul 30 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTERDON...SOUTHWESTERN
WARREN...SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...NORTHWESTERN
MONTGOMERY...NORTHWESTERN BUCKS...NORTH CENTRAL CHESTER AND
SOUTHEASTERN NORTHAMPTON COUNTIES...
At 1139 PM EDT, a cluster of strong thunderstorms was located near
Perkasie, or 15 miles southeast of Allentown, moving northeast at 30
mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Allentown, Easton, Bethlehem, Pottstown, Forks, Emmaus, Quakertown,
Perkasie, Byram, Wilson, Souderton, Bedminster, Hellertown,
Royersford, Flemington, Fleetwood, Tinicum, Trappe, Hatfield and East
Greenville.
This includes the following highways...
Northeast Extension between mile markers 31 and 57.
Interstate 78 in Pennsylvania between mile markers 54 and 76.
Interstate 78 in New Jersey between mile markers 0 and 13.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4080 7510 4047 7483 4041 7499 4041 7504
4036 7510 4014 7563 4044 7591
TIME...MOT...LOC 0339Z 245DEG 27KT 4043 7527
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:15 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 30, 10:36 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 39 min |
| Jul 30, 11:06 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Salem | 39 min |
| Jul 30, 11:35 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Mercer, Monmouth, Ocean | 40 min |
| Jul 30, 11:51 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Somerset, Warren | 54 min |
| Jul 31, 12:10 AM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean, Somerset | 50 min |
| Jul 31, 12:21 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 4 hr |
| Jul 31, 12:33 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more | 42 min |
| Jul 31, 12:54 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 31, 1:10 AM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth, Morris, Somerset | 35 min |
| Jul 31, 1:29 AM EDT | Flash Flood Warning | PHI | Middlesex, Somerset | 4 hr |
| Jul 30, 10:11 PM EDT | Special Weather Statement | PHI | Chester, Delaware | 49 min |
| Jul 30, 10:35 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 40 min |
| Jul 30, 10:55 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 50 min |
| Jul 30, 11:27 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 33 min |
| Jul 30, 9:40 PM EDT | Special Weather Statement | PHI | Kent | 50 min |
| Jul 30, 10:24 PM EDT | Special Weather Statement | PHI | Kent, Sussex | 36 min |
| Jul 30, 8:12 PM EDT | Special Weather Statement | PHI | Queen Anne's | 63 min |
| Jul 30, 8:29 PM EDT | Special Weather Statement | PHI | Queen Anne's, Talbot | 46 min |
| Jul 30, 8:41 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 49 min |
| Jul 30, 9:12 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 48 min |
| Jul 30, 9:28 PM EDT | Special Weather Statement | PHI | Cecil, Kent | 47 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.